Jump to content
ACN Latitudes Forums
  • pandas-cover-cropped.pngYour Child Has Changed; Should You Consider PANDAS?

    Have you seen our PANDAS eBook?  Our book is a helpful primer in a friendly question & answer format.  This eBook contains useful information to understand the symptoms of PANDAS, how it is diagnosed (including lab tests), the different types of treatments, approaches for prevention, and how to find the help and support that you need.  Your satisfaction is guaranteed. Learn more

Sign in to follow this  
xh1688

Uncontrollable yelling! Is it yeast flare?

Recommended Posts

Uncontrollable yelling! Is it yeast flare?

My DS 14 tested negative to Lyme but has Bartonella rashes on his body.

He has been on Zithromax for 3 months and Rifampin for 2.5 months. His OCD slightly reduced and sleeping seems little better. He even used more words than before (He is ASD with language delay issue).  However, his rage and anxiety are still at the same level, screaming, hitting, yelling….

He started Japanese Knotweed and Curcumin (both herbs treat inflammation) three weeks ago. He constantly makes more non-verbal yelling, talks less, and has some tiny rashes (skin color) on his arm.

His yelling is really uncontrollable and bothers everyone who around him. Moreover, he is MUCH sensitive to sounds than before. He covers his ears immediately when people around him just start to talk with normal voice. Is it a symptom of yeast?

I feel something missed but don’t know what it is.

Did anyone have experience with antibiotics and herbs combo protocol? Your sharing may help me.

Thank you in advance!

Share this post


Link to post
Share on other sites

I don't know that these symptoms you list (i.e. ramped-up PANS symptoms) are specific to yeast (i.e. I don't think that you can tell from the symptoms alone that this is from yeast).  But I believe it is very possible.

However, if the "more non-verbal yelling, talks less and ... tiny rashes" appeared relatively soon after starting the Japanese Knotweed and curcumin, I would first suspect those as the culprits - only because of the timing link. If that increase in symptoms started before those two items were added, then it can't be initially caused by them.

As odd as it sounds, I gained most of my respect for supplements when I found out that some of them made my son worse.  In some cases (not as rare as it should be), it could be because the supplement itself is not made to good standards, and is not all it is supposed to be (they are not regulated like drugs, so it is buyer beware).  But in (I hope) most cases of reactions to supplements, it is probably just an individual reaction to something there that is otherwise ok for other people.   I now try to introduce anything new by itself with no other known changes for several days, so I can tell if it might be causing a problem.

This is not to say not to pursue the yeast route, but it is quite easy to take him off something and see if that makes a difference.

As far as antibiotics and herbs combo, I use several of the many interaction checkers that are available, such as  https://reference.medscape.com/drug-interactionchecker , https://www.drugs.com/drug_interactions.html , https://www.rxlist.com/drug-interaction-checker.htm and https://www.webmd.com/interaction-checker/default.htm . Use more than one - some list more supplements than others, and ideally you should get at least two saying the same thing (unless you really know and trust one of these websites).

Share this post


Link to post
Share on other sites

I have seen, time and time again that there are very good supplements out there which release the toxins or bacteria from the tissue into the bloodstream for the body to get rid of.  Although this is a good thing some children cannot handle the release.  It is very important to make sure they get out, even using enemas if necessary.  If the child's body is too weak to get rid of the released toxins, you will have some very severe reactions.  Laxatives and other interventions might be necessary even if the child is pretty regular.

Share this post


Link to post
Share on other sites
On 10/27/2017 at 1:32 AM, bws1565 said:

I have seen, time and time again that there are very good supplements out there which release the toxins or bacteria from the tissue into the bloodstream for the body to get rid of.  Although this is a good thing some children cannot handle the release.  It is very important to make sure they get out, even using enemas if necessary.  If the child's body is too weak to get rid of the released toxins, you will have some very severe reactions.  Laxatives and other interventions might be necessary even if the child is pretty regular.

This brings up a very good point - how does one know whether a supplement is doing something good but causing a herx-like reaction, or whether it is itself causing a problem (i.e. the supplement is the toxin).  This is a tricky question, but I do believe that the two can be teased apart. 

As an example, I have heard several people claim that probiotics caused a herx reaction in their child.  I am a bit suspicious about that, because of the mechanism by which a probiotic would do that.  I would understand it to (relatively slowly) crowd out other bacteria in the gut, so that the way you could potentially get a herx is 1) the current gut bacteria are bad, and flare-causing (an assumption that begs for validation) 2) the introduced probiotic gets a foothold and crowds out the bad stuff.

But I don't think that works well.  The probiotic doesn't directly kill the supposedly bad guys, it just takes their resources and either prevents them from growing more, or starves them (slowly, as the probiotic takes hold).  That doesn't (to me) sound like a process that can send enough killed bad guys into the bloodstream (where the anti-bodies can pick them up and over-react) fast enough to do what we know as herx.  If there is another mechanism, then I'm all ears.

In my own case, my son was on a probiotic for over a year.  When we stopped he got better.  It couldn't have been a herx for a year.  Then when we put him back on, he got worse.  We did that two more times, each time off he was better, each time on he was worse.  I concluded that was a bad reaction to the probiotic itself (i.e. it itself was toxin-like, for my kid).

Edited by bobh

Share this post


Link to post
Share on other sites

"But I don't think that work well.  The probiotic doesn't directly kill the supposedly bad guys, it just takes their resources and either prevents them from growing more, or starves them (slowly, as the probiotic takes hold).  That doesn't (to me) sound like a process that can send enough killed bad guys into the bloodstream (where the anti-bodies can pick them up and over-react) fast enough to do what we know as herx.  If there is another mechanism, then I'm all ears."

As I understand it, some of the soil bacteria or spores that are in some probiotics can cause diarrhea and other reactions because the flora of the gut is a cooperative ecosystem, and it puts up its defenses when new invaders appear.  Its defenses include chemicals that cause diarrhea, because it wants to get rid of the invaders as soon as possible.  It hides out in the biofilm, and the invaders are ejected. 

Some of the microbes in the gut. such as Strep, I think, will throw out antigens as well as toxins that cause inflammation when they are killed.  This will cause an immune reaction that makes you feel sick. 

I think the bad reactions occur a lot more when the body's drainage system (the kidneys and gut) are not working properly, and some kind of toxins are stirred up.   

Please correct me if I'm wrong about this. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...